411 EX2 Review

jsamuels12313's version from 2015-11-08 05:31


Question Answer
A 65 year old male in the ICU has an ICP of 35 mmHg. The nurse knows that doing the following will decrease the ICP. Select all that apply. a. Lay a patient flat on the bed b. Prevent hyperventilation c. Give cooling blanket d. Give stool softeners e. Provide quiet, dimly lit room C, D, E
A 53 year old male that was in a car accident has suffered a head injury. The nurse assesses the pupils and recognizes which of the following as abnormal. Select all that apply. a. When the patient’s head is turned to the left, the eyes drift to the right b. When the patient’s head is turned to the left, the eyes don’t move (stay straight) c. A pupil dilated to 8 mm d. A fixed pupil e. Pupils respond to light sluggishly B,C, D, E
A nurse performs a Glasgow Coma Scale assessment on a non-ventilated patient. The nurse notes that the patient responds to a painful stimulus but cannot move away from the stimulus. She identifies this response as: a. 6 (obeys commands) b. 4 (normal flexion) c. 2 (extension) d. 1 (no response) B
A patient presents to the ER with a BP of 195/100, severe headache, confusion, and difficulty speaking. What should be done first? a. Administer TPA b. Send patient for a CT scan c. Sent patient for an MRI d. Perform the NIH Stroke Scale D
A patient who has recently suffered from a Traumatic Brain Injury, presented to the ER and was found to have a sustained ICP of 28. The doctor has prescribed administration of mannitol for the patient. Which of the following statements indicates the nurse’s need for additional teaching of mannitol prior to the administration: a. ”I will need to monitor the osmolality every 4 to 6 hours to ensure it remains between 300 and 320 mOsm.” b. “Possible adverse effects I need to look out for are hypotension, CHF, pulmonary edema, hyponatremia, hypokalemia.” c. “I will administer an IV push in order to decrease the ICP as soon as possible.” d. “Mannitol decreases ICP, while reducing cerebrovascular resistance, and increasing cerebral blood flow” C
The patient presents with new syndrome of inappropriate antidiuretic hormone. The nurse knows that patients with SIADH present with hyponatremia, hypo-osmolality and high urine specific gravity among other things. The nurse anticipates what intervention for alleviating excessive water retention? a. Administering Desmopressin b. Administering an isotonic solution and furosemide c. Administering a hypotonic solution and Desmopressin d. Administering a hypertonic solution and furosemide e. None of theseD
The patient presents with SIADH. The nurse will provide interventions aimed at managing the patient’s clinical manifestations. Clinical manifestations of SIADH can include (select all that apply): a. Arrhythmias b. Seizures c. Weight gain d. Weight loss e. HypernatremiaA, B, C
Mr. H presented to the ED with damage to his hypothalamus. He complains of increased thirst and increased urination. His initial vital signs include HR 115, BP 98/72, Temp 101. His urinalysis results included urine osmolality of 290 mOm/kg and decreased urine sodium. What treatments would you anticipate Mr. H to receive? Select all that apply. a. Hypotonic IVF b. Hypertonic 3% Normal Saline c. Furosemide d. DesmopressinA, D
A patient comes into the ED with hyperglycemia. After labs are drawn, you find that the patient’s pH is 7.31, pO2 is 92, pCO2 is 27, HCO3 is 16, and the anion gap is 19. What findings would you expect to see in this patient? a. Hx of DM Type II with gradual onset of symptoms b. Kussmaul respirations c. BP of 175/109 d. Weight gain of 1 lbsB
The patient presents to the ED with a history of DM Type II, presenting with a blood glucose of 723 mg/dL, tenting skin turgor, flat jugular veins, dry mucous membranes, altered LOC and visual disturbances. As the nursing receiving the patient, what is your expected priority nursing action? a. IVF resuscitation b. Administer insulin c. Check blood glucose q1H d. Reorient the patientA
The causes of acute liver failure include. (Select all that apply) A. Septic shock B. Cardiac tamponade C. Viral hepatitis D. Acetaminophen toxicity E. AscitesA, C, D
Patient arrives to the ED and admitted to attempting an overdose on Tylenol one hour ago. Select the correct actions taken by the nurse. (Select all that apply). A. Administer 50g of Actidose (activated charcoal) B. Draw acetaminophen levels at the 4 hour mark. C. Administer Mucomyst immediately (N-acetylcysteine) D. Initiate seizure precautions and apply 2L nasal cannula of oxygen E. Plot patients serum acetaminophen level on the Rumack-Mathew Nomogram between 4 to 24 hours after acetaminophen ingestion.A, B, E
What lab values would you expect to see with a patient experiencing chronic liver failure? (Select all that apply): A. ALT and AST levels > 1000 B. Platelet level at 700,000 C. Albumin level at 1g/dL D. Decreased bilirubin levels E. PT/INR at 25 secondsA, C, E
The nurse anticipates the following interventions will be implemented for the patient experiencing ascites EXCEPT: (Select all that apply) A. Administer Lasix (furosemide) B. Administer Magnesium Sulfate C. Sodium restriction, less than 2g per day D. Alcohol abstention E. Thoracentesis performed by the MDB, E
The patient has a portal system pressure of 20mmHg. The nurse realizes that potential complication of portal HTN is: (Select all that apply) A. Portosystemic encephalopathy B. Unexplained weight loss C. Hepatorenal syndrome D. Ascites E. Variceal hemorrhageA, C, D, E
Mr. K has 200 mL urine/day, 800 mOsm/L osmolality, and the presence of RARE sediments and rare casts in his urinalysis. What stage of renal failure is Mr. K most likely in? a. Prerenal b. Intrarenal c. CKD d. NonoliguricA
Mr. K has his next dose of vancomycin at 0900. He had his last dose at 0600. Which statement by the nurse indicates understanding of the nephrotoxicity effect of vancomycin? a. “I don’t need to take a trough level, only a peak level.” b. “Trough levels are drawn 2 hours prior to the next administration and peak levels are drawn 4 hours after administration.” c. “Peak levels are drawn prior to administration and trough levels are drawn after administration.” d. “Peak levels are drawn 1 hour following administration and trough levels are drawn 1 hour prior to the next administration.” D
Upon your 0700 shift report, you note that Mr. K is due for hemodialysis at 0900. He has a history of HTN, CKD, DM type 2, and has Lisinopril, Cardizem, Insulin, Vitamin B-12, and Simvastatin due at 0830. Which of the following medications would you hold? Select all that apply. a. Lisinopril b. Cardizem c. Insulin d. SimvastatinA, B
Mr. K signs and symptoms of edema, weight loss, hypotension, decreased urine output, flat jugular veins, a MAP of 50, BUN 30, and creatinine of 2.5. What is he at greatest risk for? a. AKI b. HF c. Hepatic encephalopathy d. Ischemic strokeA
Mr. K has arrived to the ICU status post kidney transplant and asks the nurse why he is on methylprednisolone. Which statement by the nurse is correct? a. “You have to take them because the nephrologist ordered it.” b. “Methylprednisolone helps to reduce the chance that your body will reject the kidney.” c. “It will improve your kidney function.” d. “It helps alleviate GI bleeding.”B
An 85-year-old male present to the ED with an upper GI bleed. What are the signs and symptoms you will see specific to an older adult? Select all that apply. a) Bloating b) Melena c) Dehydration d) Abdominal cramping C,D
A 72-year-old female is being discharged after an acute episode of GI bleeding. Which statement indicates that the patient needs further teaching? a) I will take NSAIDS every day for pain. b) If I see blood in my stool, I will contact my doctor. c) I will make an appointment for H-Pylori testing. d) I will contact my doctor if I experience an increase in pain.A
A 65-year-old patient has been in the ICU for 10 days and is showing signs of a GI bleed. What is most likely the cause of the GI bleed? a) Peptic ulcer disease b) Stress c) H-Pylori d) NSAIDSB
A patient comes to the ED complaining of extreme abdominal pain. Bluish bruising is noted around the umbilicus. What laboratory tests would verify suspected pancreatitis? a) Lipase of 420 U/L , amylase of 450 U/L, glucose of 200 g/dL , and calcium of 7.9 mg/dL b) Lipase of 120 U/L , amylase of 200 U/L, sodium 137 mg/dL, potassium 3.8 mg/dL c) Lipase of 60 U/L, Hgb 14 mg/dL, and Hct 37% d) Lipase 120U/L, amylase 200 U/L, WBC 10,000 mm3, and platelets 200,000 UA
A nurse is assessing patients in the ED, which of the following is at the highest risk for pancreatitis? a) 27-year-old female with a BMI of 32, triglycerides of 150, HDL of 37, LDL of 160. b) 85-year-old male with a BMI of 40, history of gallstones, triglycerides of 300, LDL of 165, and HDL of 25. c) 65-year-old male with a BMI of 28, history of alcohol abuse, triglycerides of 130, LDL of 125, HDL of 32. d) 32-year-old female with a BMI of 26, triglycerides of 110, HDL of 50, and LDL of 115.B

Recent badges